Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Free boundary problems with radiation boundary conditions

Author: L. N. Tao
Journal: Quart. Appl. Math. 37 (1979), 1-10
MSC: Primary 35C10; Secondary 35R35
DOI: https://doi.org/10.1090/qam/530665
MathSciNet review: 530665
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The paper is concerned with the free boundary problem of a semi-infinite body of arbitrarily prescribed initial temperature, subject to a mixed or radiation boundary condition at its face. The analytically exact solutions of temperature of both phases and the interfacial position are established in series of time and functions of the error integral family. Convergence of these series solutions is studied and proved. A few remarks on the solutions and their simplifications are then offered. A discussion on the analyticity of the solutions is also given. The paper concludes with an illustrative example, the so-called one-phase problem.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 35C10, 35R35

Retrieve articles in all journals with MSC: 35C10, 35R35

Additional Information

DOI: https://doi.org/10.1090/qam/530665
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society